Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2019, 2:21 PM MDT for Guadalupe County, Torrance County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 2:21 PM MDT (20:21 UTC)
- Expired
- Jun 4, 2019, 3:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Guadalupe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 131 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892
WUUS55 KABQ 042021
SVRABQ
NMC019-057-042115-
/O.NEW.KABQ.SV.W.0113.190604T2021Z-190604T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
221 PM MDT Tue Jun 4 2019
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Southwestern Guadalupe County in east central New Mexico...
Eastern Torrance County in central New Mexico...
* Until 315 PM MDT.
* At 221 PM MDT, a severe thunderstorm was located 11 miles north of
Cedarvale, or 20 miles north of Corona, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Encino.
This includes Highway 285 between Mile Markers 223 and 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3440 10565 3454 10581 3492 10551 3469 10518
TIME...MOT...LOC 2021Z 222DEG 16KT 3454 10567
HAIL...1.25IN
WIND...60MPH
$$
542 follow-up statements
133
WWUS55 KABQ 042037
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
237 PM MDT Tue Jun 4 2019
NMC019-057-042115-
/O.CON.KABQ.SV.W.0113.000000T0000Z-190604T2115Z/
Guadalupe-Torrance-
237 PM MDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTHWESTERN GUADALUPE AND EASTERN TORRANCE COUNTIES...
At 237 PM MDT, a severe thunderstorm was located 9 miles southwest of
Encino, or 23 miles west of Vaughn, moving northeast at 20 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Encino.
This includes Highway 285 between Mile Markers 223 and 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3440 10565 3454 10581 3492 10551 3469 10518
TIME...MOT...LOC 2037Z 222DEG 16KT 3459 10561
HAIL...2.50IN
WIND...60MPH
$$
54607
WWUS55 KABQ 042107
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
307 PM MDT Tue Jun 4 2019
NMC019-057-042117-
/O.EXP.KABQ.SV.W.0113.000000T0000Z-190604T2115Z/
Guadalupe-Torrance-
307 PM MDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GUADALUPE AND
EASTERN TORRANCE COUNTIES WILL EXPIRE AT 315 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3440 10565 3454 10581 3492 10551 3469 10518
TIME...MOT...LOC 2107Z 222DEG 16KT 3468 10551
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:48 AM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 4, 11:48 AM MDT, 2 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1148 AM MDT Tue Jun 4 2019 .AVIATION... 18Z TAF CYCLE Slow moving upper-level closed low over far northwest Mexico will result in another round of showers and thunderstorms are expected this afternoon and evening, especially in central and eastern NM. The highest confidence for potential impacts from strong to severe storms is at KLVS for the late afternoon, then at KTCC/KROW during the early evening. Kept targeted TEMPO groups to capture the best threat window. Additionally, east to southeast winds are likely again for KABQ and KSAF after 00z before diminishing later tonight. Upper low moves overhead Wed for an early round of scattered to numerous showers and storms, some of which will likely be strong to severe. 33 && .PREV DISCUSSION...258 AM MDT Tue Jun 4 2019... .SYNOPSIS... The threat of severe weather remains today across the southeastern quarter of the state, with isolated strong to severe storms still possible over central and northeastern New Mexico. A Pacific storm system will slowly pass over New Mexico Wednesday, producing slow moving showers and thunderstorms. Localized heavy rainfall with minor flooding will be possible in some spots Wednesday afternoon as a result. Daytime highs will be 10 to 15 degrees below normal. Conditions dry out and warm up Thursday through the weekend with showers and cooler temperatures lingering across the northeast quarter of the state Thursday. && .DISCUSSION... Today...A 577dm H5 upper low continues to slowly progress into the desert southwest with surface Gulf moisture advecting back into central NM and portions of southwest NM this morning. Afternoon convection will once again favor the central mountain chain at first before shifting over eastern NM later in the evening. The NAM12 shows sfc based CAPE remaining in the 2000-3000 J/kg range focused over southeastern NM, however 0-6km bulk shear has come down a bit relative to recent days. The threat of severe weather will be focused where the higher CAPE values are as a result with a marginal risk for severe weather across central and northeastern NM. Higher Td's across the west won't last long before being scoured out from southwest flow aloft, allowing for a greater potential for dry- thunderstorms in the afternoon. Evening convection across the east will likely push back east canyon winds through ABQ again tonight. Wednesday-Thursday...The upper low moves squarely over NM Wednesday, filling a bit to 580dm. More widespread showers and storms will cover the forecast area as a result, however storm motions will be much slower; oozing east-to-west north of I-40 and west-to-east south of I-40. This will increase the potential for locally heavy rainfall and even localized minor flooding problems in areas that have been rain soaked in recent days. Daytime highs continue to trend down Wednesday, now 10-15F below normal area wide. The upper low slowly exits into the TX/OK Panhandle region Thursday with warmer temperatures and drier weather across the west. Cooler and wetter weather lingers over the northern mountains and northeastern plains, including Clayton to Raton. Friday-Weekend...A weak ridge slides into the region Friday with drier and warmer weather on tap. Daytime highs trend above normal across the east, with near normal highs across the western half of the state. Roswell will have a shot at seeing the year's first 100F Saturday, with ABQ potentially seeing the year's first 90F this weekend. 24/RJH && .FIRE WEATHER... The risk for critical fire weather conditions remains low through the next several days. A very slow-moving upper low will keep an unsettled weather pattern over much of NM through Wed, and across the north and east on Thurs. The only concern will be a threat for wet-dry storms along/west of the Continental Divide this afternoon. Otherwise, RH in central and eastern NM will remain elevated with excellent overnight recovery. A warming and drying trend will commence across western NM Thurs, spreading eastward for Fri and Sat as a low amplitude ridge shifts across the state. A backdoor cold front will slide southward thru the eastern plains on Sunday. There is considerable differences on how strong and the amount of real estate this feature will claim. Current forecast favors the NBM solution until a clearer signal is identified. Regardless; cooler temps, higher RH and increased PoPs will be favored in the wake of this front early next week, mainly along and east of the central mountains. DPorter && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 54
Hazardous weather outlook, Jun 4, 3:21 AM MDT, 11 hours before
Hazardous Weather Outlook National Weather Service Albuquerque NM 321 AM MDT Tue Jun 4 2019 NMZ501>540-051100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 321 AM MDT Tue Jun 4 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms this afternoon and evening over southeastern New Mexico where large hail, damaging winds, frequent lightning, and potentially a tornado are possible. There is also a marginal risk of severe thunderstorms this afternoon over southwest, central, and northeastern New Mexico where frequent lightning, large hail, and damaging winds are possible. The focus for thunderstorms will shift focus from central New Mexico in the afternoon to eastern New Mexico in the evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The upper low responsible for Tuesday's severe weather will slowly shift over New Mexico Wednesday. This will produce more widespread showers and thunderstorms. Storm motions will be rather slow increasing the likelihood for locally heavy rainfall and flooding. A more typical hot June weather pattern is in store for the state Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today for eastern and central New Mexico due to severe weather. To report severe weather you can reach the National Weather Service at 1-888-386-7637 or by posting to Twitter with #nmwx or visiting the Albuquerque Facebook page. 24
In the hours before
Special weather statement, Jun 4, 12:56 PM MDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1256 PM MDT Tue Jun 4 2019 NMZ508-041945- Southwest Mountains- 1256 PM MDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SOCORRO COUNTY UNTIL 145 PM MDT... At 1255 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Magdalena, or 25 miles west of Socorro, moving north at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Magdalena and US Highway 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3386 10726 3392 10747 3421 10741 3412 10710 TIME...MOT...LOC 1855Z 198DEG 10KT 3397 10734 54
Special weather statement, Jun 4, 12:57 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1257 PM MDT Tue Jun 4 2019 NMZ526-539-041945- Eastern Lincoln County-South Central Mountains- 1257 PM MDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 145 PM MDT... At 1257 PM MDT, Doppler radar was tracking a strong thunderstorm over Capitan, or 13 miles north of Ruidoso, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Spotters have reported nickel sized hail with this storm. Locations impacted include... Ruidoso, Capitan, Encinoso, Fort Stanton, Smokey Bear Historical Park, Nogal and Angus. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3340 10563 3355 10576 3384 10541 3363 10521 TIME...MOT...LOC 1857Z 231DEG 19KT 3353 10563 54
Special weather statement, Jun 4, 1:18 PM MDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Albuquerque NM 118 PM MDT Tue Jun 4 2019 NMZ522-523-042000- Central Highlands-Estancia Valley- 118 PM MDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL... SOUTHEASTERN SANTA FE AND NORTH CENTRAL TORRANCE COUNTIES UNTIL 200 PM MDT... At 118 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Clines Corners, or 14 miles southeast of Moriarty, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Clines Corners. This includes the following highways... Interstate 40 between Mile Markers 205 and 224. Highway 285 between Mile Markers 244 and 257. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3479 10576 3490 10595 3516 10582 3502 10554 TIME...MOT...LOC 1918Z 211DEG 13KT 3492 10581 54
Special weather statement, Jun 4, 1:42 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Albuquerque NM 142 PM MDT Tue Jun 4 2019 NMZ506-507-042015- West Central Mountains-West Central Highlands- 142 PM MDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIBOLA...EAST CENTRAL MCKINLEY...SOUTH CENTRAL SANDOVAL AND BERNALILLO COUNTIES UNTIL 215 PM MDT... At 142 PM MDT, Doppler radar was tracking a strong thunderstorm near New Laguna, or near Laguna Pueblo, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Laguna Pueblo, Cubero, Cebolletita, Mesita, Marquez, New Laguna, Seama, Paguate, Bibo and Encinal. This includes Interstate 40 between Mile Markers 104 and 118. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3496 10736 3505 10755 3541 10738 3525 10705 TIME...MOT...LOC 1942Z 211DEG 12KT 3509 10740 54
Special weather statement, Jun 4, 2:16 PM MDT, 5 minutes before
Special Weather Statement National Weather Service Albuquerque NM 216 PM MDT Tue Jun 4 2019 NMZ523-042100- Central Highlands- 216 PM MDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TORRANCE COUNTY UNTIL 300 PM MDT... At 215 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Cedarvale, or 19 miles north of Corona, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Encino. This includes Highway 285 between Mile Markers 223 and 235. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3440 10566 3453 10582 3485 10556 3463 10529 TIME...MOT...LOC 2015Z 222DEG 16KT 3453 10568 54
Local storm report, Jun 4, 2:18 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
218 PM MDT TUE JUN 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL 3 NE BONITO LAKE 33.49N 105.69W
06/04/2019 E1.00 INCH LINCOLN NM COCORAHS
&&
EVENT NUMBER ABQ201902299
AGCThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:13 PM MDT | Tornado Warning | ABQ | Chaves | 32 min |
| Jun 3, 6:20 PM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
| Jun 3, 6:25 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 18 min |
| Jun 3, 6:26 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| Jun 3, 6:42 PM MDT | Tornado Warning | ABQ | Chaves | 8 min |
| Jun 3, 6:52 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Jun 3, 6:57 PM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
| Jun 3, 7:02 PM MDT | Special Weather Statement | ABQ | Chaves | 28 min |
| Jun 3, 7:05 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 30 min |
| Jun 3, 10:07 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 23 min |
| Jun 4, 12:08 PM MDT | Special Weather Statement | ABQ | Cibola | 52 min |
| Jun 4, 12:23 PM MDT | Special Weather Statement | ABQ | 37 min | |
| Jun 4, 12:26 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 19 min |
| Jun 4, 12:41 PM MDT | Special Weather Statement | ABQ | Torrance | 34 min |
| Jun 4, 12:56 PM MDT | Special Weather Statement | ABQ | Socorro | 49 min |
| Jun 4, 12:57 PM MDT | Special Weather Statement | ABQ | Lincoln | 48 min |
| Jun 4, 1:06 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 54 min |
| Jun 4, 1:18 PM MDT | Special Weather Statement | ABQ | Torrance | 42 min |
| Jun 4, 1:39 PM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
| Jun 4, 1:42 PM MDT | Special Weather Statement | ABQ | 33 min | |
| Jun 4, 1:48 PM MDT | Areal Flood Advisory | ABQ | Cibola | 3 hr |
| Jun 4, 1:54 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 31 min |
| Jun 4, 2:01 PM MDT | Areal Flood Advisory | ABQ | Cibola | 119 min |
| Jun 4, 2:16 PM MDT | Special Weather Statement | ABQ | Torrance | 44 min |
| Jun 4, 2:33 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 40 min |
| Jun 4, 3:31 PM MDT | Special Weather Statement | ABQ | Torrance | 44 min |
| Jun 4, 3:40 PM MDT | Areal Flood Advisory | ABQ | Chaves | 4 hr |
| Jun 4, 3:44 PM MDT | Areal Flood Advisory | ABQ | Torrance | 3 hr |
| Jun 4, 3:47 PM MDT | Special Weather Statement | ABQ | Santa Fe | 43 min |
| Jun 4, 4:03 PM MDT | Special Weather Statement | ABQ | Bernalillo | 42 min |
| Jun 4, 4:40 PM MDT | Special Weather Statement | ABQ | 50 min | |
| Jun 4, 4:54 PM MDT | Special Weather Statement | ABQ | Colfax | 51 min |
| Jun 4, 4:59 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 49 min |
| Jun 4, 5:42 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel, Union | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.